Alert archive / Ohio / Flash Flood Warnings in 2014

Flash Flood Warning 14, NWS Wilmington, OH

July 1, 2014Fairfield County, Licking County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jul 1, 2014, 10:56 PM EDT for Fairfield County, Licking County, Ohio. It was in force for 6 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2014, 10:56 PM EDT (02:56 UTC)
Expired
Jul 2, 2014, 5:00 AM EDT
In force
6 hr
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Flood severity
None

Counties Fairfield County, OH, Licking County, OH

The radar

The Cincinnati radar (KILN), 130 km from the middle of the area, began a volume at 02:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 11:00 PM EDTHEAVY RAIN 3.75Millersport, OHSINCE 9PM.
Jul 2, 12:50 AM EDTFLASH FLOODBuckeye Lake, OHWATER ENTERING THE LOWER LEVEL OF A HOME. MULTIPLE ROADS CLOSED IN THE AREA.
Jul 2, 2:47 AM EDTFLASH FLOODBuckeye Lake, OHSEVERAL ROADS REMAIN CLOSED IN THE AREA DUE TO HIGH WATER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 114 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1854 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1854 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
1365 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

716 
WGUS51 KILN 020256
FFWILN
OHC045-089-020900-
/O.NEW.KILN.FF.W.0014.140702T0256Z-140702T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1056 PM EDT TUE JUL 1 2014

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN FAIRFIELD COUNTY IN CENTRAL OHIO...
  SOUTHERN LICKING COUNTY IN CENTRAL OHIO...

* UNTIL 500 AM EDT WEDNESDAY.

* AT 1052 PM EDT...RADAR INDICATED THAT THUNDERSTORMS HAD PRODUCED
  VERY HEAVY RAIN ACROSS THE WARNED AREA. HEAVY RAIN CONTINUES 
  TO FALL WITH ANOTHER 1 INCH POPSSIBLE. BUCKEYE LAKE FIRE 
  DEPARTMENT WAS REPORTING SEVERAL ROADS CLOSED IN THE AREA. 

* SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BUCKEYE
  LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3992 8239 3992 8241 3992 8242 3993 8246
      3990 8246 3990 8263 3999 8262 4001 8240
      3992 8238

$$

SITES
2 follow-up statements
439 
WGUS71 KILN 020647
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
247 AM EDT WED JUL 2 2014

OHC045-089-020900-
/O.CON.KILN.FF.W.0014.000000T0000Z-140702T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-LICKING OH-
247 AM EDT WED JUL 2 2014

...FLASH FLOOD WARNING CONTINUES FOR SOUTHERN LICKING AND NORTHERN
FAIRFIELD COUNTIES UNTIL 500 AM EDT...

AT 235 AM EDT...LAW ENFORCEMENT REPORTED MULTIPLE ROADS WERE STILL 
CLOSED NEAR BUCKEYE LAKE. RADAR INDICATED THAT THE HEAVY RAINFALL 
HAS ENDED ACROSS THE AREA. HOWEVER...RUNOFF FROM THE EARLIER 
EXCESSIVE RAIN WILL CAUSE FLASH FLOODING TO CONTINUE TO OCCUR.

SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...BUCKEYE LAKE.

OTHER LOCATIONS WHERE FLOODING MAY OCCUR INCLUDE...FAIRFIELD BEACH...
HARBOR HILLS...HEBRON...INTERSTATE 70 AT STATE ROUTE 13...INTERSTATE
70 AT STATE ROUTE 37...KIRKERSVILLE AND STATE ROUTE 158 AT STATE
ROUTE 204.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TO REPORT FLASH FLOODING...GO TO OUR WEBSITE AT WEATHER.GOV/ILN AND
SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3992 8239 3992 8241 3992 8242 3993 8246
      3990 8246 3990 8263 3999 8262 4001 8240
      3992 8238

$$
260 
WGUS71 KILN 020904
FFSILN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
504 AM EDT WED JUL 2 2014

OHC045-089-020912-
/O.EXP.KILN.FF.W.0014.000000T0000Z-140702T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FAIRFIELD OH-LICKING OH-
504 AM EDT WED JUL 2 2014

...THE FLASH FLOOD WARNING FOR SOUTHERN LICKING AND NORTHERN
FAIRFIELD COUNTIES HAS EXPIRED...

LAW ENFORCEMENT INDICATED THAT WATER IS RECEDING. HOWEVER THERE IS 
LINGERING HIGH WATER AND A FLOOD ADVISORY HAS BEEN ISSUED FOR THIS 
AREA.

PLEASE REPORT PREVIOUS FLASH FLOODING TO THE NATIONAL WEATHER SERVICE
BY GOING TO OUR WEBSITE AT WEATHER.GOV/ILN AND SUBMITTING YOUR REPORT
VIA SOCIAL MEDIA.

LAT...LON 3992 8239 3992 8241 3992 8242 3993 8246
      3990 8246 3990 8263 3999 8262 4001 8240
      3992 8238

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 10:04 PM EDT, 52 minutes earlier.

Area forecast discussion, Jul 1, 10:04 PM EDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1004 PM EDT TUE JUL 1 2014

.SYNOPSIS...
A SLOW MOVING AND ILL-DEFINED FRONTAL BOUNDARY WILL BE THE FOCUS
FOR SCATTERED THUNDERSTORM DEVELOPMENT IN A HOT AND HUMID
AIRMASS TONIGHT AND WEDNESDAY. DRY WEATHER AND COOLER TEMPERATURES
WILL ARRIVE WITH HIGH PRESSURE FOR THURSDAY THROUGH SATURDAY.
NORMAL TEMPERATURES ARE EXPECTED ON SUNDAY IN WARM ADVECTION
BEHIND THE HIGH CENTER.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A COLD FRONT IS SAGGING SLOWLY SOUTHEAST ACROSS THE AREA. LOW 70S
DEW POINTS ARE IN THE SOUTHERLY FLOW AHEAD OF THE FRONT WITH 60S
IN THE NORTHWEST IN THE WESTERLY FLOW BEHIND THE FRONT. LAPS
SHOWS CAPE AROUND 3500 J/KG THAT IS DIMINISHING GRADUALLY THIS
EVENING.

CONVECTION NEAR THE FRONT HAS BECOME WIDESPREAD...SO UPDATED TO
CATEGORICAL POPS FROM CVG TO CMH. SEVERAL STRONG STORMS HAVE
DEVELOPED...AND THOUGH SEVERE THREAT IS DECREASING WITH LOSS OF
DAYTIME HEATING...THUNDERSTORMS WILL STILL BE LIKELY FOR
MOST LOCATIONS ALONG AND SOUTH OF I-71 THROUGH LATE TONIGHT. LOWS
IN THE UPPER 60S ARE FORECAST FOR MOST SITES...WITH LOW 70S IN THE
SOUTHEAST.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
CONVECTION ASSOCIATED WITH THE SLOW MOVING FRONT MAY CONTINUE TO
PERCOLATE ON WEDNESDAY. THE MAIN AREA FOR CONVECTION SHOULD BE IN
SOUTHEAST COUNTIES CLOSE TO THE DEPARTING FRONT...BUT ISOLATED
SHOWERS AND THUNDERSTORMS CANNOT BE RULED OUT FOR THE WHOLE AREA
AS COOLER AIR ALOFT MOVES IN WITH AN UPPER TROUGH. ACTIVITY SHOULD
DISSIPATE WEDNESDAY NIGHT WITH LOSS OF DAYTIME HEATING AND WITH
FORCING EXITING THE AREA.

HIGH TEMPERATURES WILL COOL A BIT ON WEDNESDAY DUE TO COLD
ADVECTION...WITH HIGHS EXPECTED TO BE IN THE 80S.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
A MID LEVEL TROUGH WILL BE CENTERED OVER THE REGION ON THURSDAY
MORNING...WITH MOISTURE SHIFTING EAST OF THE OHIO VALLEY...AND DRIER
AIR BEGINNING TO FILTER IN BEHIND THE WEDNESDAY NIGHT COLD FRONT.
MODEL FORECASTS HAVE TRENDED TOWARD A DRY SOLUTION FOR
THURSDAY...WITH THE EXCEPTION OF THE QPF-SPLOTCHY GFS...SO A DRY
FORECAST WILL BE MAINTAINED. AS A FAIRLY LARGE AREA OF HIGH PRESSURE
THEN MOVES INTO THE REGION...AND HEIGHTS OVER THE OHIO VALLEY BEGIN
TO RISE...A LENGTHY PERIOD OF DRY WEATHER IS EXPECTED THROUGH THE
WEEKEND.

THE COOLEST TEMPERATURES THROUGH THE FORECAST PERIOD ARE EXPECTED ON
THURSDAY...THE CLOSEST DAY BEHIND THE COLD FRONT. SUNNIER CONDITIONS
WILL ALLOW FOR A SLIGHT INCREASE IN TEMPERATURES ON FRIDAY...BUT THE
AIR MASS WILL NOT REALLY BEGIN TO MODIFY UNTIL SATURDAY...WHEN WINDS
ARE EXPECTED TO SHIFT AROUND TO PICK UP A SOUTHERLY COMPONENT AS THE
HIGH SHIFTS EAST OF THE AREA. BY MONDAY...TEMPERATURES WILL AGAIN BY
PUSHING INTO THE UPPER 80S AND NEAR 90 NEAR THE OHIO RIVER.

THE LARGE-SCALE FLOW PATTERN WILL BE FAIRLY FLAT ACROSS THE ENTIRE
CONUS DURING THE WEEKEND...WITH A SHALLOW RIDGE OVER THE CENTRAL AND
WESTERN STATES THAT FLATTENS OUT BY THE END OF SUNDAY. EARLY NEXT
WEEK...MID-LEVEL TROUGHING WILL DEVELOP OVER THE EASTERN HALF OF THE
COUNTRY...PUTTING THE GREAT LAKES AND OHIO VALLEY BACK INTO A
FAVORABLE POSITION FOR CONVECTION. THE FORECAST WILL SPREAD IN 20-30
PERCENT CHANCES OF PRECIPITATION INTO THE ILN CWA ON MONDAY INTO
MONDAY NIGHT...WITH STORMS LOOKING A LITTLE MORE LIKELY ON TUESDAY.
HOWEVER...BY THIS POINT...INDIVIDUAL SHORTWAVES AROUND THE MEAN
TROUGH WILL HAVE A BIG IMPACT IN ACTUAL CONVECTIVE TIMING...AND 12Z
GFSE 500MB HEIGHT SPREADS BEGIN TO LOOK QUITE WAVY AND OUT OF SYNC
FROM ONE ENSEMBLE MEMBER TO THE NEXT.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
CONVECTION HAS FIRED ALONG AND S OF CDFNT RUNNING FROM NR MFD-DAY-
BMG. A H5 VORT MAX IN THE FAST ZONAL FLOW IS HELPING DRIVE THIS
CONVECTION. EXPECT IT TO AFFECT THE TAFS THRU ABOUT 04Z...WITH
CVG/LUK SEEING THE BULK OF THE IFR CONDITIONS. MVFR CONDITIONS ARE
A POSSIBILITY FOR THE REMAINING TAFS.

CDFNT WILL GRADUALLY BE DRAGGED EAST WITH THE CONVECTION THIS EVENING.
COOLER AIR BEHIND THE FRONT COULD INTERACT WITH THE MOISTURE FROM
THE RAINFALL THIS EVENING TO PRODUCE MVFR STRATUS ESPECIALLY IN
THE SRN AND EASTERN TAFS BEFORE 12Z.

DRIER SURFACE AIR WILL WORK IN ON WEDNESDAY...BUT WITH COOLER AIR
ALOFT...EXPECT A SC CIG TO DEVELOP DURING THE AFTN.

OUTLOOK...MVFR CEILINGS POSSIBLE LATE WEDNESDAY NIGHT AND THURSDAY
MORNING.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...CONIGLIO
NEAR TERM...CONIGLIO
SHORT TERM...CONIGLIO
LONG TERM...HATZOS
AVIATION...SITES
Hazardous weather outlook, Jul 1, 8:11 PM EDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
811 PM EDT TUE JUL 1 2014

INZ050-058-059-OHZ026-034-035-042>044-051-030015-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-
MIAMI-
811 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...MIAMI
VALLEY OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-080-KYZ089>100-OHZ045-046-052>056-060>065-070>074-
077>082-088-030015-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-
KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
811 PM EDT TUE JUL 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

THUNDERSTORMS DEVELOPING ALONG A SLOW MOVING COLD FRONT MAY REACH
SEVERE LIMITS...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN
THREATS. HEAVY RAIN MAY ALSO CAUSE LOCALIZED FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 10:18 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1018 PM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HEAVY RAIN       MADEIRA                 39.18N 84.37W
07/01/2014  M1.08 INCH       HAMILTON           OH   PUBLIC

            FELL IN PREVIOUS 30 MINUTES

&&

KURZ
Special weather statement, Jul 1, 10:29 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1029 PM EDT TUE JUL 1 2014

OHZ055-056-063>065-073-074-079>082-020300-
ADAMS OH-BROWN OH-FAIRFIELD OH-FAYETTE OH-FRANKLIN OH-HOCKING OH-
LICKING OH-PICKAWAY OH-PIKE OH-ROSS OH-HIGHLAND OH-
1029 PM EDT TUE JUL 1 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HIGHLAND...ROSS...
WESTERN PIKE...PICKAWAY...LICKING...WESTERN HOCKING...SOUTHEASTERN
FRANKLIN...SOUTHEASTERN FAYETTE...FAIRFIELD...EASTERN BROWN AND
NORTHERN ADAMS COUNTIES THROUGH 1100 PM EDT...

AT 1024 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR SARDINIA TO NEAR CIRCLEVILLE TO NEAR
NEWARK...MOVING EAST AT 30 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CIRCLEVILLE...
BAINBRIDGE...LANCASTER...KINGSTON...CHILLICOTHE AND BREMEN.

ALSO...MAY HILL...DUMONTVILLE...BROWNSVILLE...EAST RINGGOLD...
FAIRFIELD COUNTY AIRPORT...CYNTHIANA...GRATIOT...PLEASANTVILLE...
LOGAN ELM VILLAGE AND AW MARION STATE PARK ARE NEAR THE PATH OF THIS
LINE OF STRONG THUNDERSTORMS.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH. WATER WILL POND
ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

LAT...LON 3995 8219 3994 8223 3991 8224 3992 8246
      3984 8247 3983 8239 3975 8240 3974 8236
      3967 8236 3896 8318 3896 8321 3899 8321
      3902 8326 3896 8327 3896 8391 3975 8316
      4027 8248 4025 8247 4024 8218

KURZ
Special weather statement, Jul 1, 10:32 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1032 PM EDT TUE JUL 1 2014

KYZ097-099-100-OHZ079-081-020300-
LEWIS KY-MASON KY-BRACKEN KY-ADAMS OH-BROWN OH-
1032 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BROWN...WESTERN
ADAMS...EASTERN BRACKEN...NORTHERN MASON AND NORTHWESTERN LEWIS
COUNTIES THROUGH 1100 PM EDT...

AT 1029 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
MINERVA...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GEORGETOWN...RIPLEY...
MAYSVILLE...WEST UNION...SEAMAN AND MANCHESTER.

ALSO...STONEY POINT...DOVER...TUCKAHOE...SOUTH RIPLEY...MORANBURG...
ABERDEEN...REDOAK...RUSSELLVILLE...LAKE WAYNOKA AND BRADYSVILLE ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3861 8400 3884 8405 3885 8404 3896 8380
      3896 8344 3867 8343
Local storm report, Jul 1, 10:33 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1033 PM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             AUGUSTA                 38.77N 84.00W
07/01/2014  E0.25 INCH       BRACKEN            KY   PUBLIC

            PEA TO DIME SIZE HAIL.

&&

ANOVAK
Special weather statement, Jul 1, 10:37 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1037 PM EDT TUE JUL 1 2014

KYZ097>100-020315-
LEWIS KY-MASON KY-ROBERTSON KY-BRACKEN KY-
1037 PM EDT TUE JUL 1 2014

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN BRACKEN...ROBERTSON...
MASON AND NORTHWESTERN LEWIS COUNTIES THROUGH 1115 PM EDT...

AT 1034 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR MOUNT
OLIVET...MOVING EAST AT 35 MPH.

STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
ONE HALF INCH DIAMETER HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...TOLLESBORO.

ALSO...MITCHELLS MILL...BLUE LICKS BATTLEFIELD...BURIKA...ABIGAIL...
ALHAMBRA...SARDIS...LOWELL...PEED...MURPHYSVILLE AND MAYS LICK ARE
NEAR THE PATH OF THIS STRONG THUNDERSTORM.

DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.

LAT...LON 3847 8413 3859 8414 3864 8370 3863 8367
      3865 8364 3867 8349 3847 8352 3846 8359
      3849 8360 3852 8364 3845 8385 3848 8394
      3843 8398 3843 8401
Local storm report, Jul 1, 10:55 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1055 PM EDT TUE JUL 01 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     BENHAM                  38.98N 85.25W
07/01/2014                   RIPLEY             IN   LAW ENFORCEMENT

            2 TREES DOWN

&&

KURZ

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:23 PM EDTAreal Flood AdvisoryILNMontgomery3 hr
Jul 1, 8:27 PM EDTSpecial Weather StatementILNButler33 min
Jul 1, 8:30 PM EDTAreal Flood AdvisoryILNButler, Hamilton3 hr
Jul 1, 8:39 PM EDTSevere Thunderstorm WarningILNHamilton36 min
Jul 1, 8:54 PM EDTSevere Thunderstorm WarningILNClinton, Warren36 min
Jul 1, 8:59 PM EDTAreal Flood AdvisoryILNButler3 hr
Jul 1, 8:59 PM EDTSpecial Weather StatementILNFairfield31 min
Jul 1, 9:19 PM EDTSpecial Weather StatementILNFranklin26 min
Jul 1, 9:20 PM EDTSpecial Weather StatementILNClinton, Fayette25 min
Jul 1, 9:21 PM EDTSpecial Weather StatementILNWarren24 min
Jul 1, 9:37 PM EDTAreal Flood AdvisoryILNClark, Clinton, Fayette, Greene, Madison, Warren3 hr
Jul 1, 9:38 PM EDTSpecial Weather StatementILNClinton37 min
Jul 1, 9:42 PM EDTSpecial Weather StatementILNClermont33 min
Jul 1, 9:44 PM EDTSpecial Weather StatementILNFairfield, Fayette, Franklin, Licking, Pickaway46 min
Jul 1, 9:47 PM EDTSpecial Weather StatementILNHighland43 min
Jul 1, 10:03 PM EDTAreal Flood AdvisoryILNFairfield, Franklin, Licking, Madison, Pickaway3 hr
Jul 1, 10:03 PM EDTSpecial Weather StatementILNRoss27 min
Jul 1, 10:29 PM EDTSpecial Weather StatementILNFairfield, Highland, Licking, Pickaway, Pike, Ross31 min
Jul 1, 10:32 PM EDTSpecial Weather StatementILNAdams28 min
Jul 1, 10:45 PM EDTSevere Thunderstorm WarningILNRoss30 min
Jul 1, 11:06 PM EDTSpecial Weather StatementILNHocking24 min
Jul 1, 11:20 PM EDTSpecial Weather StatementILNPike25 min
Jul 2, 5:01 AM EDTAreal Flood AdvisoryILNFairfield, Licking7 hr

Nearby

Flash Flood Warnings in Ohio, 2014Every flash flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.